Journal of Postgraduate Medicine
 Open access journal indexed with Index Medicus & ISI's SCI  
Users online: 6696  
Home | Subscribe | Feedback | Login 
About Latest Articles Back-Issues Article Submission Resources Sections Etcetera Contact
 
  NAVIGATE Here 
 ::   Next article
 ::   Previous article
 ::   Table of Contents

 RESOURCE Links
 ::   Similar in PUBMED
 ::  Search Pubmed for
 ::  Search in Google Scholar for
 ::Related articles
 ::   Citation Manager
 ::   Access Statistics
 ::   Reader Comments
 ::   Email Alert *
 ::   Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed7840    
    Printed212    
    Emailed1    
    PDF Downloaded155    
    Comments [Add]    
    Cited by others 2    

Recommend this journal


 

 CASE REPORT
Year : 2002  |  Volume : 48  |  Issue : 3  |  Page : 197-8

Concomitant acral necrosis and haemolytic uraemic syndrome following ingestion of quinine.


Department of Internal Medicine, University of Iowa Hospital, Iowa City, Iowa 52242, USA. , USA

Correspondence Address:
N Agarwal
Department of Internal Medicine, University of Iowa Hospital, Iowa City, Iowa 52242, USA.
USA
Login to access the Email id

Source of Support: None, Conflict of Interest: None


PMID: 12432194

Rights and PermissionsRights and Permissions

Thrombotic microangiopathy, which broadly includes thrombotic thrombocytopaenic purpura (TTP) and haemolytic uraemic syndrome (HUS), is a multisystemic disorder that is characterised by thrombocytopaenia, microangiopathic haemolytic anemia and ischaemic manifestations, resulting from platelet agglutination in the arterial microvasculature. Acral necrosis (distal necrosis of fingers and toes) occurs usually as a sequel to severe Raynaud's phenomenon, a vasculospastic disorder frequently related to endothelial cell dysfunction. We report a case of quinine induced TTP-HUS and acral necrosis, two distinct clinical abnormalities which have not yet been reported together in association with quinine. Both of these conditions in this case resolved promptly to treatment with corticosteroids.






[FULL TEXT] [PDF]*


        
Print this article     Email this article

Online since 12th February '04
2004 - Journal of Postgraduate Medicine
Official Publication of the Staff Society of the Seth GS Medical College and KEM Hospital, Mumbai, India
Published by Wolters Kluwer - Medknow